Format

Send to

Choose Destination
Pediatr Gastroenterol Hepatol Nutr. 2018 Apr;21(2):141-146. doi: 10.5223/pghn.2018.21.2.141. Epub 2018 Apr 13.

Antibiotics-Associated Hemorrhagic Colitis Caused by Klebsiella oxytoca: Two Case Reports.

Author information

1
Department of Pediatrics, Ewha Womans University College of Medicine, Seoul, Korea.
2
Department of Radiology, Ewha Womans University College of Medicine, Seoul, Korea.
3
Department of Pathology, Ewha Womans University College of Medicine, Seoul, Korea.
4
Department of Laboratory Medicine, Ewha Womans University College of Medicine, Seoul, Korea.

Abstract

Nowadays, Klebsiella oxytoca is described as a causative organism for antibiotic-associated hemorrhagic colitis (AAHC). Here we report two cases of pediatric AAHC, from which K. oxytoca was cultured after starting amoxicillin-clavulanate or amoxicillin treatment. The patients developed severe abdominal pain and a large amount of bloody diarrhea. K. oxytoca was obtained in intestinal fluid culture of a boy through the colonoscopy. On the other hand, colonic tissue culture and intestinal fluid culture were negative of the other patient. K. oxytoca was detected in stool culture when he was admitted. These cases showed characteristic endoscopic findings of segmental hemorrhagic colitis, and both boys recovered spontaneously within 2-3 days after they stopped taking the antibiotics. Therefore, in children who develop relatively large amount of bloody diarrhea after antibiotic treatment, we should consider AAHC caused by K. oxytoca.

KEYWORDS:

Antibiotic-associated diarrhea; Bloody diarrhea; Klebsiella oxytoca

Supplemental Content

Full text links

Icon for The Korean Society of Pediatric Gastroenterology, Hepatology and Nutrition Icon for PubMed Central
Loading ...
Support Center